LASER-INDUCED THERMOTHERAPY OF COLLOIDAL CYSTIC THYROID NODULES: THE EFFICACY AND SAFETY

V. G. Petrov, A. A. Nelaeva, I. A. Khuchasheva, E. V. Melekhin
2018 Vestnik khirurgii imeni I. I. Grekova  
The authors studied the treatment results of application of the laser-induced thermotherapy method in 414 patients with nodular colloid goiter. Dynamics of the nodule sizes was estimated in 298 (72, 0%) patients. Dynamics of thyroid status was assessed in 132 (31, 8%) patients. The average size was reduced more than 60% among the nodules with the volume up to 1 cm³. In case of nodules with the volume more than 8 cm³, the average size was decreased more than 40%. The majority of nodules with the
more » ... of nodules with the volume of 1 cm³ were reduced more than 50% (45 out of 80), other nodules 19 (23,8%) were decreased more than 75% and 12 nodules completely vanished. The nodules with the volume of 1-2 cm³ were reduced more than half of them on 50% (41 out of 71), the rest of the nodules - on 75% and more than fifth part of them. At the same time, there wasn't noted the decrease more than 75% in the nodules with the volume of 4 cm ³. However, the volume decrease was observed among such nodules, the majority of the nodules were reduced more than a quarter. During this procedure the patients 305 (73,7%) felt some discomfort and low-intensive pain in area of manipulation. The pains were completely arrested in 289 patients in the end of this procedure, but aching continued in the case of 16 patients for more long time (from 12 to 24 hours). There was noted the temperature rise up to the level of low grade fever in 11 (2,7%) patients during 12-24 hours. Complications of laser-induced thermotherapy had 21 (5,1%) patients. An intracutaneous unstrained haematoma was defined in 15 patients in injection area. There was noted a skin burn in spot of the injection in 5 (1,2%) patients. Paresis of the vocal ligament took place in one patient (0,2%), but it was treated in phonopedist and mobility of the vocal ligament was restored. Hyperthyroidism was caused in two patients and, according to the authors, it could be associated with drug intake of "сordaron".
doi:10.24884/0042-4625-2016-175-1-48-53 fatcat:qeeofz7zofezvhbhc2b7h6bohy